MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808015450
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The balloon was loosely folded, with blood in the wire lumen and dried contrast in the balloon.The tip of the device and a portion of the balloon were not returned for analysis.The balloon and distal shaft were separated/detached, and the distal portion of the detached device was not returned for analysis.The balloon, inner/outer shaft, proximal bond, and hypotube were microscopically and tactile inspected.Inspection revealed numerous kinks in the hypotube, numerous kinks in the distal shaft, with the distal shaft damaged (stretched) for the entire length, and there was only 6mm of balloon material on the device.The balloon and distal shaft were separated/detached, and the distal portion of the detached device was not returned for analysis.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.  (b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 02-aug-2018.It was reported that crossing difficulties were encountered.The target lesion was located in the left anterior descending artery.A 4.5mm x 15mm quantum¿ maverick¿ balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed longitudinal balloon tear and shaft detached/separated.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7797659
Report Number2134265-2018-07342
Device Sequence Number14007666
Product Code LOX
UDI-Device Identifier08714729392835
UDI-Public08714729392835
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Model NumberH7493808015450
Device Catalogue Number38080-1545
Device Lot Number0021598503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1